Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Feb 17, 2008, 12:53 AM CST for 39 counties in Tennessee. It took effect at Feb 17, 2008, 3:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 12:53 AM CST (06:53 UTC)
- In effect from
- Feb 17, 2008, 3:00 AM CST
- Expired
- Feb 18, 2008, 12:00 AM CST
- In force
- 21 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 170653 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1253 AM CST SUN FEB 17 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-171600- /O.CAN.KOHX.LW.Y.0004.080217T0900Z-080217T2200Z/ /O.NEW.KOHX.WI.Y.0005.080217T0900Z-080218T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1253 AM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO MISSOURI THIS MORNING AND INTO THE GREAT LAKES AREA BY LATE TODAY. THE TIGHTENING PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO BETWEEN 20 AND 30 MPH...WITH GUSTS POSSIBLY REACHING TO AROUND 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 07
3 follow-up statements
000 WWUS74 KOHX 170701 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 101 AM CST SUN FEB 17 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-171600- /O.CON.KOHX.WI.Y.0005.080217T0900Z-080218T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 101 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO MISSOURI THIS MORNING AND INTO THE GREAT LAKES AREA BY LATE TODAY. THE TIGHTENING PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO BETWEEN 20 AND 30 MPH...WITH GUSTS POSSIBLY REACHING TO AROUND 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 07
000 WWUS74 KOHX 170940 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 340 AM CST SUN FEB 17 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-172200- /O.CON.KOHX.WI.Y.0005.000000T0000Z-080218T0000Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 340 AM CST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG LOW PRESSURE CENTER WILL MOVE FROM THE CENTRAL PLAINS INTO THE GREAT LAKES TODAY...TIGHTENING THE PRESSURE GRADIENT ACROSS THE MID-SOUTH. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS REACHING TO AROUND 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 07
000 WWUS74 KOHX 172334 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 534 PM CST SUN FEB 17 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-180600- /O.EXT.KOHX.WI.Y.0005.000000T0000Z-080218T0600Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 534 PM CST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A STRONG LOW PRESSURE CENTER HAS MOVED INTO THE GREAT LAKES, AND WILL DRAG A COLD FRONT ACROSS THE MID STATE THIS EVENING. THE TIGHT PRESSURE GRADIENT IS RESPONSIBLE FOR THE HIGH WIND SPEEDS. WINDS THIS EVENING WILL BE FROM THE SOUTH OR SOUTHWEST AT 15 TO 25 MPH... WITH GUSTS REACHING 35 TO 40 MPH. THE WINDS WILL SHIFT TO THE NORTHWEST ONCE THE FRONT PASSES, AND WILL BEGIN TO DIMINISH AFTER MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES, SO PLEASE USE EXTRA CAUTION. $$ ROSE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 16, 8:34 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 16, 8:34 PM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 834 PM CST SAT FEB 16 2008 .UPDATE...COOL DRY AIR OVER NORTHERN PARTS OF THE MID STATE HAS BEEN VERY SLOW TO DISLODGE, DESPITE WINDS OUT OF THE SOUTHEAST. THUS, SOME TEMPERATURES HAVE ALREADY FALLEN TO, OR SLIGHTLY BELOW, FORECAST OVERNIGHT MINIMA. THUS, WILL NEED TO UPDATE TO ALTER OVERNIGHT TEMPERATURE FORECAST A BIT. IT STILL LOOKS LIKE THINGS WILL WARM UP LATER TONIGHT, BUT NOT BEFORE WE BOTTOM OUT IN THE MID TO UPPER 40S ACROSS THE NORTH. OTHERWISE, EXPECT LITTLE OR NO CHANGE TO PREVIOUS ZFP. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 50 68 35 42 / 40 90 30 30 CLARKSVILLE 47 64 33 39 / 70 70 40 20 CROSSVILLE 51 65 34 39 / 20 90 50 30 COLUMBIA 51 69 35 43 / 50 90 30 20 LAWRENCEBURG 52 68 36 43 / 50 90 30 20 WAVERLY 49 66 34 41 / 70 70 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 3 AM TO 4 PM CST SUNDAY FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Feb 16, 4:25 PM CST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 425 PM CST SAT FEB 16 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-172230- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 425 PM CST SAT FEB 16 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... LAKE WIND ADVISORY SOUTHERLY WINDS WILL START INCREASING ACROSS THE MID STATE LATE TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. BY SUNRISE ...MANY AREAS...WILL HAVE SUSTAINED WINDS OF 20 MPH...WITH GUSTS BETWEEN 30 AND 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... LAKE WIND ADVISORY SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH. THUNDERSTORMS WILL ALSO DEVELOP...AS THE COLD FRONT PUSHES IN...AND A FEW STORMS COULD BECOME STRONG WITH WIND GUSTS UP TO 50 MPH. SPOTTER ACTIVATION MAY BE NEEDED SUNDAY 19
Nearby
Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.